Alert archive / New Mexico / High Wind Warnings in 2019
High Wind Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 2, 2019, 12:39 PM MST for Eddy County, New Mexico. It took effect at Feb 3, 2019, 6:00 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2019, 12:39 PM MST (19:39 UTC)
- In effect from
- Feb 3, 2019, 6:00 AM MST
- Expired
- Feb 3, 2019, 7:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915 WWUS74 KMAF 021939 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 139 PM CST Sat Feb 2 2019 ...HIGH WIND WARNING IN EFFECT FOR SUNDAY FOR THE GUADALUPE MOUNTAINS... .An upper level storm system will pass north of the region Sunday with a jet streak clipping southern NM and West Texas resulting in a period of high winds through the Guadalupe Mountains. These winds will diminish Sunday night. NMZ027-TXZ258-031000- /O.UPG.KMAF.HW.A.0005.190203T1300Z-190204T0100Z/ /O.NEW.KMAF.HW.W.0007.190203T1200Z-190204T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1239 PM MST Sat Feb 2 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 5 AM to 5 PM MST Sunday. The High Wind Watch is no longer in effect. * TIMING...Sunday * WINDS...Southwest 35 to 45 mph with gusts to around 65 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
2 follow-up statements
320 WWUS74 KMAF 030951 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 351 AM CST Sun Feb 3 2019 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MST THIS EVENING FOR THE GUADALUPE MOUNTAINS... .An upper level storm system will pass north of the region today, with a jet streak clipping West Texas and Southeast New Mexico and resulting in high winds through the Guadalupe Mountains. These winds will diminish this evening. NMZ027-TXZ258-040200- /O.EXT.KMAF.HW.W.0007.190203T1300Z-190204T0200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 251 AM MST Sun Feb 3 2019 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...From 6 AM this morning to 7 PM MST this evening. * WINDS...West 35 to 45 mph with gusts to around 60 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
127 WWUS74 KMAF 031928 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 128 PM CST Sun Feb 3 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS UNTIL 7 PM MST THIS EVENING ... .An upper level trough will pass north of the region today, with a jet streak clipping West Texas and Southeast New Mexico. This has already resulted in high winds across the Guadalupe Mountains today. Wind speeds will diminish this evening. NMZ027-TXZ258-040200- /O.CON.KMAF.HW.W.0007.000000T0000Z-190204T0200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1228 PM MST Sun Feb 3 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Now to 7 PM MST this evening. * WINDS...West 35 to 50 mph with gusts to around 65 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 2, 12:20 PM MST, 19 minutes earlier.
Area forecast discussion, Feb 2, 12:20 PM MST, 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
120 PM CST Sat Feb 2 2019
.DISCUSSION...
Have brief upper ridging over the area today. The next upper low
also moves ashore the CA coast today and will weaken tomorrow as
it lifts NE but act to flatten the ridge. However a secondary low
will work move down the WA coast Sunday moving ashore OR/CA coast
late Monday and reach the Great Basin Tuesday. This low will
continue to dig southward Wednesday reaching AZ Thursday before
moving into NM early Friday and passing across the Panhandle
later in the day. High pressure briefly returns behind that.
Currently have a moist airmass in place with dewpts in the 50s over
the east and even some 40s over the west... these should slowly
decrease as get more of a westerly component to the wind. Had low
clouds over the east this morning with some fog along the western
edges of the cloud cover but not expecting as much of either
tomorrow.
Well on the way to another warm day today. The unseasonably warm
temperatures will continue most of the coming week with highs in the
70s. The next cold front looks to be late Thursday with highs back
into the 50s the next couple days after that.
Will upgrade High Wind Watch for Guadalupes Sunday to a warning
as it looks like stronger winds aloft will mix down to the
mountains. Some locations last night actually measured rainfall...
will have another rain chance midweek. As upper trough approaches
it will put the region into SW flow aloft which is favorable for
bringing disturbances across the area. Already had mention of
showers and a few storms Wednesday/Wednesday night.. added pops
Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 46 75 51 75 / 0 0 0 0
Carlsbad 47 73 47 74 / 0 0 0 10
Dryden 50 76 51 79 / 0 0 0 0
Fort Stockton 50 76 51 78 / 0 0 0 0
Guadalupe Pass 45 62 45 64 / 0 0 0 0
Hobbs 44 71 45 71 / 0 0 0 0
Marfa 39 71 39 71 / 0 0 0 0
Midland Intl Airport 48 75 50 75 / 0 0 0 0
Odessa 47 75 50 75 / 0 0 0 0
Wink 47 76 46 76 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 5 AM to 5 PM MST Sunday for Guadalupe
Mountains of Eddy County.
TX...High Wind Warning from 5 AM to 5 PM MST Sunday for Guadalupe
Mountains.
&&
27/72Hazardous weather outlook, Feb 2, 12:27 PM MST, 12 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 127 PM CST Sat Feb 2 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 127 PM CST Sat Feb 2 2019 /1227 PM MST Sat Feb 2 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday High winds are expected to develop across the Guadalupe Mountains on Sunday and a High Wind Warning is in effect for this area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:45 AM MST | High Wind Watch | MAF | 9 hr |
Nearby
High Wind Warnings in New Mexico, 2019High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.